MAUDE Adverse Event Report: GYRUS ACMI, INC. 365 MICRON TFL SINGLE USE FIBER

GYRUS ACMI, INC. 365 MICRON TFL SINGLE USE FIBER
Model Number TFL-FBX365S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was returned to olympus for evaluation.All three fibers had all three complaint numbers on them so there was no way to distinguish which fiber occurred for each complaint number.Each fiber that arrived was given a number and pictures were taken for each of them.Fibers 1 and 2 were difficult to determine if the fiber was broken or not.Fiber 3 there was a noticeable break at the tip.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that that the fiber was mis-handled by the surgeon, most likely while inserting the fiber into the endoscope with too great of force.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus that four fibers broke during a uroscopy.There was no harm or user injury reported due to the event.Two of the three were broke during the insertion into the endoscope.Related complaints: (b)(4).

Brand Name
365 MICRON TFL SINGLE USE FIBER
Common Device Name
FIBER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15371738
Report Number3003790304-2022-00210
Device Sequence Number19290111
Product Code GEX
UDI-Device Identifier00821925044005
UDI-Public(01)00821925044005(17)210120(10)KR901588
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX365S
Device Lot NumberKR901588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2020
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown